MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 1 S/A CPA; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 1 S/A CPA; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number X32047H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a hysterectomy + promontofixation procedure on (b)(6) 2024 and suture was used.During the procedure, the needle broke.The fragment of needle was not recovered because it was impossible, but the surgery was completed 20 to 30 minutes late.The patient was seen again recently and there were no consequences for the patient.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: the fragment of needle was not recovered because it was impossible, but the surgery was completed 20 to 30 minutes late.The patient was seen again recently and there were no consequences for the patient.- procedure name: hysterectomy + promontofixation.- procedure date: (b)(6) 2024 - event date: 29 may 2024.- the issue occurred intra-op.- the device was in contact with the patient.- quantity of impacted devices: 1.- event description: the needle broke in 2 parts during its use.- patient consequences: the needle fragment remains under the patient's skin, risk of abscess.- there is no stop of the procedure/no change of technique/no use of another device.- surgical delay of 20 minutes.- the impacted device is not available for analysis (discarded).D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ were there any patient consequences? ¿ were x-rays taken to locate the needle piece(s)? ¿ was there any additional tissue damage as a result of searching for the needle piece? ¿ if not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? ¿ were there any unexpected outcomes or complications as a result of the prolonged surgery time and the needle fragments under the patient skin? ¿ was there any change in the patient¿s post-operative care due to the prolonged procedure?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/4/2024.Additional information was requested, the following was obtained: were there any patient consequences? ¿ were x-rays taken to locate the needle piece(s)? was there any additional tissue damage as a result of searching for the needle piece? if not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? were there any unexpected outcomes or complications as a result of the prolonged surgery time and the needle fragments under the patient skin? was there any change in the patient¿s post-operative care due to the prolonged procedure? there were no x-rays, no other tissue lesions.No consequences or complications for the patient, and no change in post-operative care.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 30IN 1 S/A CPA
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19944888
Report Number2210968-2024-08249
Device Sequence Number8113937
Product Code GAT
UDI-Device Identifier10705031461994
UDI-Public(01)10705031461994(11)230420(17)280331(10)TDBDMK
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX32047H
Device Lot NumberTDBDMK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown